Hi just wanted to see if anyone has had both? I had my first ever cortisone injection in early March due to knee pain. ( I take promacta dosage fluctuates with counts been on it for over a year.) it was awesome no side effects knee pain gone. March 31 I had the j&j vaccine. A few small side effects headache and heart flutter. Went away in a few days. I had a second injection for other knee on May 18. My count before had been 82,000. The following week I was like I had been on high dose dexamethesone I ended up at urgent care and then emergency room with a severe headache and multiple other side effects. My count was over 700,000! I also am blessed with a blood clotting disorder and take anticoagulants thankfully I did not get a blood clot and am starting to feel better.
No explanation from dr as to why this could have happened. Just thinking the vaccine and the injection caused the reaction?
I got my cortisone injection in both shoulders the end of January and not long after my 1st Pfizer injection and had no problems whatsoever. Not sure why a cortisone injection would cause a problem with the vaccine.
Jumping to 700k in count is rather scary!! I take it that has come down?
I had injections in my knees thanks to bone on bone pain from arthritis - shots quit working so I finally got total knee replacement in both knees but 9 months apart. Best thing I've ever done, should have done it sooner!!
"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD
Hi thanks for your reply. As of two days ago my count was 135,000 going in soon for a CBC. Was taken off promacta until count goes down to 125 which I’m sure with my symptoms is lower than that. I don’t know why the vaccine might make count go crazy high. Just know nothing else had changed during the time I had my first steroid injection to the second one except the vaccine. Drs in urgent care and emergency room really couldn’t say. also in middle of insurance change so my oncologist had me meet with her nurse practitioner until I can see her. He thought promacta even though I’ve been on the same dose for nearly a year. Just wanted to reach out to see if anyone else had same issue and to also say don’t downplay any side effects. If I wasn’t already on blood thinner no doubt would have caused a blood clot. Thanks again for taking time to reply.
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com